Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
AshleyPooh

Midodrine Side Effects- Yikes

Recommended Posts

Hi all, I started my midodrine 2.5mg 3x day today. I'm getting some rather nasty side effects, and wanted to see what you all think.

first, goosebumps and chills. They are so horrible!!! I'm alternately freezing and burning up! Please tell me this goes away soon and I can continue taking this medication.

Also, I kinda feel worse on the medication than i was off!? I feel tired, mentally fatigued, not wanting to stand up or move at all really. my blood pressure is still falling when standing, going from 117/68 sitting to 85/57 standing ( probably lower if i stayed standing). Is the dosage just too low you think? Or does it take longer to really start working?

I have to go to town in a few, and I'm worried about walking around at all really. I'm worried I'll have a faint attack, the way I'm feeling.

If I'm too sensitive to midodrine, what else is out there that I could take that would be easier on me?! (for low blood pressure)

Any ideas would be a real relief!

Share this post


Link to post
Share on other sites
Guest Alex

I did have the goosebumps and the chills - but as I mentioned in my other post I was on a much higher dose of midodrine. I wasn't on it long enough though, so I don't know whether these stop after a while or not...sorry.

Also, I did have higher supine BP on midodrine - that's one of the things with this med, it's supposed to increase your supine BP and for this reason drs recommend to refrain from napping or lying down during the first 2-3 hours after taking your dose. The dose you're on is indeed extremely low (at least compared to what I was prescribed) so I would say it's not unreasonable to talk to your dr about the symptoms you're experiencing and see if a dose adjustment can help you. Also florinef could be an alternative option.

Drink as much fluids as you can and supplement your salt intake - if that's something your dr suggested you do; it's supposed to boost your BP a bit particularly since you have to go out. Also compression garments may be an option for you to consider.

In my experience with dysautonomia, it takes a bit of trial and error to find the right medication and then the right dose of medication for you. It's normal to be concerned and frustrated, but don't lose hope and try to take it easy.

Be safe.

Alex

Share this post


Link to post
Share on other sites
Guest Alex

Totally off topic here- your profile pic is such a cute little thing. Is it your pet bunny? It looks absolutely adorable ;)

Share this post


Link to post
Share on other sites

Thanks Alex. Also, no it's not my pet bunny ( although I've owned bunnies before). It's a pic I found off the internet. I call it Armageddon Bunny- b/c it's cuteness will end the world :) I have an obsession with cute animal pics. :wub:

Share this post


Link to post
Share on other sites

With any medication, you have to weigh the risks vs the benefits - the good vs the bad - if the negative side effects outweigh the positive benefits then, it may not be the medication for you. I do agree you should talk to your MD about it. I have been on midodrine for many years and have become used to the side effects. I also get chill bumps and a cold feeling but, if you think about it, midodrine causes all your peripheral circulation to clamp down and shunt blood toward vital internal organs and blood vessels to help increase your BP and central circulation. This would be why your arms and legs feel "cold". I also have the tingling scalp - but, it really is of no consequence. I just couldn't make it without midodrine - I can tell exactly when my blood pressure begins to improve because I feel better overall and begin to think more clearly. I'm sure I can tolerate a higher dose than most since I have been on the medication for over 7 years - I can take 20 mg at a time and not become too hypertensive.

Share this post


Link to post
Share on other sites

Hi ashley

Firstly everyone seems to react diff to these drugs so this is just my experience of mido.

Hated it! And I kept on it for nearly a year. I got those horrible goosebumps when I started on it too (2.5 tds). They did get less intense overtime.

I had horrible headaches on midodrine. The drug usually acts straight away once you start on it, it is quite short acting thou...my experience was 4hrs. I found I got a great boost from it for an hour or so followed by an intense headache at 2-3hrs and a big crash at 4hrs. Felt like I was on a rollarcoaster all day everyday n jist waitin for the next dose and anticipating the next crash.

Florinef worked alot better for me personally....until recently!

Share this post


Link to post
Share on other sites

Ashley,

I was rx'd midodrine after adding an NCS diagnosis within the last few months. I took 5 mg 3x/day for about 2 weeks. I did have the tingly/chills, etc. which I was ok with, but I also felt very tired and sluggish (similar to what you describe, I think). I spent more time on the couch. It didn't increase my BP, but it did lower my HR. A study I read showed that it can drop HR an average of 6 points and since I already have low hr, it wasn't a good thing.

I never did feel that boost that others talk about getting and felt worse on the med, so I stopped it. So, it's back to Florinef for me.

It's tough to try to figure out dosage, but I figured if the dosage was enough to give me known side effects, it should be enough to give me good effects. (Who knows?!?).

Take care & let us know how it goes :)

Share this post


Link to post
Share on other sites

My third dose around 5pm was a lot less horrible than the 1pm dose. The funny scalp thing is still around, but the chills and goosebumps have lessened. It might just take time getting used to. I felt less fatigued this last dose as well. We'll see though tomorrow if it stays that way or if i'm immediately back to chills/ goosebumps.

I hope it works, b/c i'm sensitive to just about every medication, and who knows how i'd react to anything else they gave me.

also, maybe it is increasing my blood pressure, and i just don't realize it b/c it's right after the tilt test and my bp has been super low since.

Share this post


Link to post
Share on other sites

I got the goosebumps when I was on midodrine, but to be honest, it worked and was way better then fainting so I was totally happy with it!

Just be sure that if your ever in a emergency situation that doctors treating you understand what the medicine is for, and what it does to the body. I spent unnecessary time in ICU simply because they didn't know how midodrine affects the body and didn't understand that it was preventing them from stabilizing my vitals. Dont think I will ever be taking the midodrine again as a result.

Share this post


Link to post
Share on other sites

Yeah, this drug is havoc on me as well. I am still passing out at a alarming rate according to those around me. I was told yesterday to give it through the weekend at the dose I'm on now, and then increase it on Monday to see if that makes a difference. I can take the goosebumps and chills okay, but I don't get rest very easy, so not being able to nap is killing me in the afternoon when I really need to recharge. And this stuff has sent my heart rate into overdrive too... Very erratic.

Share this post


Link to post
Share on other sites

I really hate midodrine. I didn't have a terrible time at 2.5mg 3x a day, but they increased it to 5mg and boy oh boy has it been rough. I've been taking it since March, and I get hot flashes, chills, tingling skin and scalp...but the worst side effect I've had is my heart rate. I generally run a little tachy, but on midodrine, my pulse tends to run in the low 40's! Yikes! My sister has also had a similar reaction to midodrine. Unfortunately, if I take my atenolol without it, I tend to pass out even more than normal, so it's that or nothing I guess. >.<

Share this post


Link to post
Share on other sites

so far, it seems to be actually controlling my blood pressure. it's been running in the 117/74 area , which is really good for me. my heart rate is chilling in the 70s and 80s, and i run a little tachy too normally. I'm not sure if it'll stay that way, or if it's just a good few days lately, but we'll see!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...